MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints in the reported lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported, after the intraocular lens was implanted there was an unexplained capsule rupture in the upper temporal region.The implant went vertical and the surgeon had to remove it.The physician reported that there was no zonal fragility, initially or after the surgery.Additional information is requested.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error, in h.1.¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received, the right eye is the involved eye.The intraocular lens insertion into the bag was normal.However, the surgeon reports, that the capsule bag was perfect, before the implant injection.And a tear was noted, just after the implant set up.During rinsing, the viscoelastic the iol toggled and exited the capsular bag, because of the rupture, a vitrectomy was performed.A new iol was implanted in the sulcus.And the patient is being monitored post operatively.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.Cracks are observed on the haptic and optic.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11396167
Report Number1119421-2021-00452
Device Sequence Number3286841
Product Code MFK
UDI-Device Identifier00380652390545
UDI-Public00380652390545
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.210
Device Lot Number15071986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/02/2021
03/31/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/18/2021
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age79 YR